Skip to Main Content

Mathematics of Computation

Published by the American Mathematical Society since 1960 (published as Mathematical Tables and other Aids to Computation 1943-1959), Mathematics of Computation is devoted to research articles of the highest quality in computational mathematics.

ISSN 1088-6842 (online) ISSN 0025-5718 (print)

The 2020 MCQ for Mathematics of Computation is 1.78.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Contents of Volume 66, Number 219
HTML articles powered by AMS MathViewer
View front and back matter from the print issue

Daniel Shanks (1917-1996)
H. C. Williams PDF
Math. Comp. 66 (1997), 929-934
A least-squares approach based on a discrete minus one inner product for first order systems
James H. Bramble, Raytcho D. Lazarov and Joseph E. Pasciak PDF
Math. Comp. 66 (1997), 935-955
Preconditioning in H$(\operatorname {div})$ and applications
Douglas N. Arnold, Richard S. Falk and R. Winther PDF
Math. Comp. 66 (1997), 957-984
New estimates for Ritz vectors
Andrew V. Knyazev PDF
Math. Comp. 66 (1997), 985-995
Numerical solution of the scalar double-well problem allowing microstructure
Carsten Carstensen and Petr Plecháč PDF
Math. Comp. 66 (1997), 997-1026
Convergence of difference schemes with high resolution for conservation laws
Gui-Qiang Chen and Jian-Guo Liu PDF
Math. Comp. 66 (1997), 1027-1053
Treatments of discontinuity and bubble functions in the multigrid method
Shangyou Zhang and Zhimin Zhang PDF
Math. Comp. 66 (1997), 1055-1072
Estimating the number of asymptotic degrees of freedom for nonlinear dissipative systems
Bernardo Cockburn, Don A. Jones and Edriss S. Titi PDF
Math. Comp. 66 (1997), 1073-1087
Composition constants for raising the orders of unconventional schemes for ordinary differential equations
William Kahan and Ren-Cang Li PDF
Math. Comp. 66 (1997), 1089-1099
Waveform relaxation as a dynamical system
Morten Bjørhus and Andrew M. Stuart PDF
Math. Comp. 66 (1997), 1101-1117
An intractability result for multiple integration
I. H. Sloan and H. Woźniakowski PDF
Math. Comp. 66 (1997), 1119-1124
The exponent of discrepancy is at most 1.4778...
Grzegorz W. Wasilkowski and Henryk Woźniakowski PDF
Math. Comp. 66 (1997), 1125-1132
Calculation of Gauss-Kronrod quadrature rules
Dirk P. Laurie PDF
Math. Comp. 66 (1997), 1133-1145
On the asymptotic spectrum of Hermitian block Toeplitz matrices with Toeplitz blocks
Paolo Tilli PDF
Math. Comp. 66 (1997), 1147-1159
Universal binary Hermitian forms
A. G. Earnest and Azar Khosravani PDF
Math. Comp. 66 (1997), 1161-1168
Modular forms which behave like theta series
K. Chakraborty, A. K. Lal and B. Ramakrishnan PDF
Math. Comp. 66 (1997), 1169-1183
Computation of relative class numbers of CM-fields
Stéphane Louboutin PDF
Math. Comp. 66 (1997), 1185-1194
Generators and irreducible polynomials over finite fields
Daqing Wan PDF
Math. Comp. 66 (1997), 1195-1212
A fast algorithm to compute cubic fields
K. Belabas PDF
Math. Comp. 66 (1997), 1213-1237
Computing Stark units for totally real cubic fields
David S. Dummit, Jonathan W. Sands and Brett A. Tangedal PDF
Math. Comp. 66 (1997), 1239-1267
The practical computation of areas associated with binary quartic forms
Michael A. Bean PDF
Math. Comp. 66 (1997), 1269-1293
Zeros of Dedekind zeta functions in the critical strip
Emmanuel Tollis PDF
Math. Comp. 66 (1997), 1295-1321
Pure product polynomials and the Prouhet-Tarry-Escott problem
Roy Maltby PDF
Math. Comp. 66 (1997), 1323-1340
On Wendt’s determinant
Charles Helou PDF
Math. Comp. 66 (1997), 1341-1346
The Diophantine equation $x^4+1=Dy^2$
J. H. E. Cohn PDF
Math. Comp. 66 (1997), 1347-1351
On the $p$-divisibility of Fermat quotients
R. Ernvall and T. Metsänkylä PDF
Math. Comp. 66 (1997), 1353-1365

Book Reviews
Book reviews do not contain an abstract. You may download each review in this issue using the links below.

Mathematics of Computation 1943--1993: A half-century of computational mathematics, edited by Walter Gautschi.
Afternotes on numerical analysis, by G. W. Stewart.
Navier-Stokes equations and nonlinear functional analysis, by Roger Temam.
Numerical solution of the incompressible Navier-Stokes equations, by L. Quartapelle.
Theory and numerics of ordinary and partial differential equations, by J. Levesley M. Ainsworth, W. A. Light and M. Marletta.
Selected topics in approximation and computation, by Krszysztof A. Sikorski and Frank Stenger Marek A. Kowalski.
Reviewer: H. W. Lenstra, Jr.
Reviewer: Steven M. Serbin
Reviewer: Stig Larsson
Reviewer: Ohannes Karakashian
Reviewer: J. Thomas King
Reviewer: Ewald Quak
Review information PDF
Math. Comp. 66 (1997), 1367-1374